Alert archive / North Carolina / Small Craft Advisories in 2015
Small Craft Advisory 49, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Sep 22, 2015, 4:35 AM EDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2015, 4:35 AM EDT (08:35 UTC)
- Expired
- Sep 24, 2015, 2:57 PM EDT
- In force
- 58 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
411 WHUS72 KILM 220835 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 435 AM EDT TUE SEP 22 2015 AMZ250-252-254-256-221700- /O.NEW.KILM.SC.Y.0049.150922T0835Z-150924T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 435 AM EDT TUE SEP 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS...NORTH TO NORTHEAST WINDS AT 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THE ADVISORY PERIOD. * SEAS...3 TO 7 FEET...UP TO 8 FEET OUTER WATERS OFF CAPE FEAR. WIND DRIVEN WAVES WILL DOMINATE THE SEAS...WITH PERIODS RANGING BETWEEN 5 AND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
8 follow-up statements
433 WHUS72 KILM 221808 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 208 PM EDT TUE SEP 22 2015 AMZ250-252-254-256-230300- /O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 208 PM EDT TUE SEP 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
024 WHUS72 KILM 230230 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1030 PM EDT TUE SEP 22 2015 AMZ250-252-254-256-231030- /O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1030 PM EDT TUE SEP 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
775 WHUS72 KILM 230937 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 537 AM EDT WED SEP 23 2015 AMZ250-252-254-256-231600- /O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 537 AM EDT WED SEP 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KT...WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET...EXCEPT UP TO 8 FT OFF CAPE FEAR AND OFF SOUTH SANTEE RIVER. WIND DRIVEN WAVES AND THE LIMITED NORTH BY NORTHEAST FETCH WILL KEEP PERIODS IN THE 5.5 TO 7.0 SECOND RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && DOUGH $$
654 WHUS72 KILM 231628 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1228 PM EDT WED SEP 23 2015 AMZ250-252-254-256-240300- /O.CON.KILM.SC.Y.0049.000000T0000Z-150924T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1228 PM EDT WED SEP 23 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
178 WHUS72 KILM 240222 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1022 PM EDT WED SEP 23 2015 AMZ250-252-254-256-241030- /O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T1800Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1022 PM EDT WED SEP 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY... * WINDS...NORTHEAST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
250 WHUS72 KILM 240813 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 413 AM EDT THU SEP 24 2015 AMZ250-252-254-256-241800- /O.CON.KILM.SC.Y.0049.000000T0000Z-150924T1800Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 413 AM EDT THU SEP 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
390 WHUS72 KILM 241348 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 948 AM EDT THU SEP 24 2015 AMZ250-252-254-256-242100- /O.EXT.KILM.SC.Y.0049.000000T0000Z-150924T2100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 948 AM EDT THU SEP 24 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 KT DECREASING TO 15 TO 20 KT BY LATE AFTERNOON. * SEAS...4 TO 6 FEET SUBSIDING TO 4 TO 5 FEET LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 7
256 WHUS72 KILM 241857 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 257 PM EDT THU SEP 24 2015 AMZ250-252-254-256-242000- /O.CAN.KILM.SC.Y.0049.000000T0000Z-150924T2100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 257 PM EDT THU SEP 24 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CONDITIONS THUS THE ADVISORY HAS BEEN CANCELLED. $$ 7
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 1:58 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 22, 1:58 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 158 AM EDT TUE SEP 22 2015 .SYNOPSIS... STRONG HIGH PRESSURE CENTERED NORTH OF THE AREA...WILL CONTINUE TO RIDGE SOUTHWARD ACROSS THE CAROLINAS THROUGHOUT THE WORK-WEEK AND INTO THE UPCOMING WEEKEND. AT THE SAME TIME...WEAK TO MODERATE LOW PRESSURE OFFSHORE FROM THE CAROLINAS...WILL MEANDER ACROSS THESE ATLANTIC WATERS THROUGH FRIDAY...WITH ITS CLOSEST APPROACH TO THE COAST LATE THIS WEEK OR WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1030 PM MONDAY...SOME PRETTY IMPRESSIVE RAINFALL EARLIER THIS EVENING OVER WESTERN DARLINGTON COUNTY...BUT MOST OF IT FELL OVER SWAMPLAND SO THERE WERE NO IMPACTS. RAINFALL HAS SLACKENED AND SEE NO IMMEDIATE FLOODING THREATS. NO CHANGES NEEDED TO THE FORECAST OTHER THAN TO TWEAK POP GRIDS. PREVIOUS DISCUSSION FOLLOWS: OTHER THAN THUNDERSTORM ACTIVITY OVER WESTERN DARLINGTON COUNTY WE HAVE LITTLE IN THE WAY OF WEATHER THIS EVENING. EARLIER ISOLATED SHOWERS STREWN THROUGHOUT THE AREA HAVE FADED WITH LOSS OF DIURNAL HEATING. RETAINING SLIGHT CHANCE POPS OVERNIGHT THOUGH BASED ON LATEST GUIDANCE WHICH SHOW INCREASING MOISTURE AND A SERIES OF UPPER LEVEL DISTURBANCES IMPINGING UPON THE AREA. HAVE TWEAKED GRIDS TO BETTER LOCALIZE POPS BUT HAVE MADE NO REAL SUBSTANTIAL CHANGES TO THE FORECAST. PREVIOUS DISCUSSION FROM THIS AFTERNOON FOLLOWS: THE COASTAL CAROLINAS WILL REMAIN IN BETWEEN A WEDGE OF HIGH PRESSURE OVER WESTERN NORTH CAROLINA AND LOW PRESSURE OVER OFF SHORE ATLANTIC WATERS. THIS NARROW AXIS IN BETWEEN THE TWO SYSTEMS WILL RUN UP THE SOUTHEAST COAST AS A DECAYING COLD FRONT/TROUGH REMAINS DRAPED ACROSS SOUTH CAROLINA SOUTH OF LOCAL FORECAST AREA. THE WEDGE WELL TO THE WEST WILL PRODUCE PLENTY OF LOW CLOUDS AND LIGHT PCP WHILE THE LOW TO THE EAST WILL PRODUCE CONVECTION RUNNING DOWN EAST OF THE LOCAL WATERS. THERE IS ALSO PLENTY OF MID TO HIGH CLOUDS STREAMING OVER THE AREA FROM THE SOUTHWEST WINDS ALOFT ON THE EASTERN SIDE OF MID TO UPPER TROUGH DIGGING DOWN WEST OF AREA. THE VERY LOW CLOUDS SHOULD REMAIN MAINLY WEST OF LOCAL FORECAST AREA WHERE BEST ISENTROPIC LIFT IS LOCATED. THE WEAKENING FRONT TO TO THE S-SW OF AREA BISECTING SOUTH CAROLINA WILL REMAIN A FOCUS FOR SOME LOW LEVEL CONVERGENCE AND CONVECTIVE DEVELOPMENT THROUGH EARLY THIS EVENING. AS THE MID TO UPPER TROUGH SHIFTS EAST THROUGH THE DAY...IT WILL ALSO PROVIDE SOME ADDED LIFT AND SHOULD HELP TO ENHANCE SOME OF THE CONVECTION ALONG THE LINGERING FRONT/TROUGH TO THE SOUTHWEST. THIS MAY AFFECT THE I-95 CORRIDOR RUNNING UP NEAR FLORENCE AND SURROUNDING VICINITY DUE TO THE SW STEERING FLOW. AT THE SAME TIME THE LOW TO THE EAST WILL RETROGRADE WEST AND PUSH THE WEDGE FURTHER INLAND AND SHOULD PUSH SOME DRIER AIR ON THE BACK SIDE OVER THE COASTAL AREAS. OVERALL EXPECT PASSING MID TO HIGH CLOUDS THROUGH THIS EVENING AS WELL AS STRATOCU AT THE LOW LEVELS IN A CONTINUED MOIST ENVIRONMENT ACROSS THE AREA LATE WEEK AND INTO THE WEEKEND...BRINGING AN INCREASED RISK FOR SHOWERS. DEWPOINTS IN THE MID 60S AND TEMPS REACHING INTO THE MID 80S. WOULD NOT RULE OUT A LOCALIZED SHWR BUT THINK MOST CONVECTION WILL REMAIN SOUTHWEST OVER CENTRAL SOUTH CAROLINA WITH MORE IN THE WAY OF DEBRIS CLOUDS STEAMING OVER WITH MIXED SUN AND CLOUDS THROUGH THE DAY. TEMPS WILL REACH MID 80S OVER THE COASTAL PLAIN WITH INTERMITTENT SUN HELPING THEM ALONG. LOW WILL CONTINUE TO PUSH WEST FROM THE OFF SHORE ATLANTIC WATERS. THIS WILL HELP TO TIGHTEN THE GRADIENT AND PRODUCE AN INCREASE IN WINDS OVERNIGHT...MAINLY ALONG THE COAST...ESPECIALLY COASTAL NC. EXPECT MOST SHWRS TO REMAIN EAST OVER THE WATERS AND AREAS OF CLOUDS TO CONTINUE THROUGH THE NIGHT. TEMPS WILL DROP IN THE MID 60S MOST PLACES ONCE AGAIN. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...THE FORECAST FOR THE SHORT TERM REVOLVES AROUND THE EVOLUTION OF THE MID LEVEL TROUGH ACROSS THE SOUTHEAST THAT EVENTUALLY EVOLVES INTO A CUTOFF LOW BY THE END OF THE PERIOD. WILL FOLLOW THE GFS FOR THIS PERIOD AS IT HAS SHOWN MORE CONSISTENCY THAN OTHER GUIDANCE. AT THE SURFACE LOW PRESSURE OFFSHORE WILL PUSH SOUTH AND WEST APPROACHING THE SOUTH CAROLINA COAST LATE IN THE PERIOD. WEAK FORCING (MAINLY LOW LEVEL SPEED CONVERGENCE) AND SOMEWHAT LIMITED MOISTURE (PRECIPITABLE WATERS NEAR 1.5 INCHES) WILL LIMIT POPS FOR TUESDAY AND FOR THE BETTER PART OF WEDNESDAY. POPS INCREASE LATE WEDNESDAY INTO THURSDAY MORNING AS THE FLOW AROUND THE MID LEVEL LOW (SOUTHEAST)ADVECTS RICHER MOISTURE INTO THE REGION. THE NAM/MET NUMBERS CONTINUE TO BE MUCH WARMER WHEN COMPARED TO THE GFS/MAV NUMBERS. ONCE AGAIN I FOLLOWED THE GFS AND THE MAV ALMOST EXCLUSIVELY. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 300 PM MONDAY...CONCERN THIS PERIOD CONTINUES TO BE THE EVOLUTION OF AN UPPER LOW AND A SURFACE TROUGH - BOTH PROGGED TO RETROGRADE WESTWARD BEFORE WEAKENING NEXT WEEK. LARGE RIDGE OF HIGH PRESSURE ACROSS THE EASTERN HALF OF THE COUNTRY WILL TRAP A CLOSED LOW ACROSS THE SOUTHEAST...AND THEN FORCE IT TO RETROGRADE SLOWLY TO THE SW AS STEERING CURRENTS BECOME MINIMAL. BENEATH THIS FEATURE...A SURFACE TROUGH WILL WORK BACK TOWARDS THE COAST AND LIKELY PUSH ONSHORE FRI/SAT...PROVIDING THE AREA WITH THE BEST CHANCE FOR SHOWERS. NOTE THAT THE ECM IS EXCEEDINGLY WET DURING THIS PERIOD AS MOISTURE GETS FUNNELED RIGHT INTO THE EASTERN CAROLINAS...AIDED BY A PWAT SURGE...THE SURFACE TROUGH...AND A WEAK BACK DOOR COLD FRONT STALLING ACROSS THE AREA. THE GFS IS PREFERRED ATTM...WHICH STILL CREATES SCATTERED TO MAYBE WIDESPREAD SHOWERS FRI/SAT...BUT THEN WILL SHOW POP DECREASING AS THE BACK DOOR FRONT SAGS SOUTHWARD IN RESPONSE TO A BUILDING WEDGE OF HIGH PRESSURE DOWN THE COAST. AMPLE CLOUDINESS...PROLONGED ONSHORE FLOW...AND PERIODS OF SHOWERS WILL KEEP HIGHS BELOW CLIMO FOR LATE SEPTEMBER...WITH MANY DAYS PEAKING AT OR BELOW 80 DEGREES. AS THE WEDGE STRENGTHENS EARLY NEXT WEEK HIGHS MAY BE EVEN COOLER. MINS WILL BE AT OR SLIGHTLY ABOVE CLIMO HOWEVER THANKS TO RADIATIONAL COOLING BEING MINIMIZED. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 06Z...HAVE LEANED CLOSER TO A DRIER GFS MODEL RUN FOR THIS FCST. CLOUDS TO CONTINUE ACROSS THE CWA AS MOISTURE STREAMS UP THE EAST COAST FROM THE GULF AND ATLANTIC. THIS IN RESPONSE TO MID- UPPER LEVEL TROFFING EXTENDING ACROSS THE EAST COAST. AT THE SAME TIME...A SFC COLD FRONT DROPPING SOUTHWARD...HAS PUSHED ACROSS THE FA LATE MONDAY. IN ITS WAKE...STRONG HIGH PRESSURE CENTERED OVER NEW ENGLAND...WILL RIDGE SOUTHWARD ACROSS THE CAROLINAS THROUGH THE MID-LATE WEEK PERIOD. AT THE SAME TIME...WEAK LOW PRESSURE OFFSHORE FROM THE CAROLINAS...WILL MEANDER IN THESE ATLANTIC WATERS THROUGH THE MID-LATE WEEK PERIOD. WITH ALL THIS SAID...EXPECT CLOUDINESS AT DIFFERENT LEVELS THRUOUT THE 24HR 06Z ISSUANCE PERIOD. PERIODS OF MVFR...POSSIBLY IFR FROM LOW STRATUS...WILL OCCUR IN THE 5 HR WINDOW CENTERED AROUND SUNRISE THIS MORNING. FOR THE COASTAL TERMS...HAVE PLACE VCNTY SHRA FOR THIS AFTN AND EVENING. THIS DUE TO ANY PCPN ASSOCIATED WITH THE OFFSHORE LOW REACHING THE FA. WITH MODELS INDICATING NVA OR SUBSIDENCE ALOFT...THIS WILL LIKELY PREVENT ANY DEEP CONVECTION FROM DEVELOPING ACROSS THE FA. THE MAIN FORECAST ISSUE WILL BE A STRONG SFC PRESSURE GRADIENT DEVELOPING ACROSS THE CAROLINAS...RESULTING FROM THE 2 AFOREMENTIONED WX FEATURES AFFECTING THE FA. WILL BE LOOKING AT 360-030 WIND DIRECTIONS...INCREASING TO 10-15 KT INLAND AFTER DAYBREAK...10-20 KT WITH GUSTS UP TO 25 KT ALONG THE IMMEDIATE COAST...ALSO AFTER DAYBREAK. EXTENDED OUTLOOK...INCREASING CHANCES OF MVFR/IFR CEILINGS AND VSBY WEDNESDAY AND THURSDAY DUE TO INCREASING CHANCES OF SHOWERS/ISOLATED THUNDERSTORMS. MAINLY VFR FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM MONDAY...LATEST OBS SHOW NE WINDS INCREASING A BIT AT AROUND 15 KTS WITH 3 TO 4 FT SEAS. STILL EXPECTING WINDS TO CONTINUE TO INCREASE OVERNIGHT AS THE PRESSURE GRADIENT TIGHTENS. LATEST DATA STILL SHOWS WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA. RELEVANT PORTION OF PREVIOUS DISCUSSION FOLLOWS: AREA WATERS REMAIN IN BETWEEN LOW TO THE EAST AND HIGH PRESSURE RIDGING DOWN OVER INLAND NORTH CAROLINA. AS THIS LOW RETROGRADES WESTWARD TOWARD THE COAST THROUGH TONIGHT THE GRADIENT WILL TIGHTEN AND EXPECT AN INCREASE IN N-NE WINDS. MARINE CONDITIONS WILL BEGIN TO DETERIORATE TONIGHT FROM THE NORTH AS THE PRESSURE GRADIENT TIGHTENS...INCREASING UP TO 15 TO 20 KTS. LOOKS LIKE SEAS WILL REMAIN JUST BELOW EXERCISE CAUTION CRITERIA THROUGH TONIGHT. SHOWERS ARE APT TO INCREASE TONIGHT AS A SURFACE LOW POSITIONED WELL OFFSHORE OF CAPE FEAR BEGINS TO SPIN BACK TOWARD LAND TOWARD THE NW. COULD SEE SOME 5 FOOT SEAS TOWARDS MORNING ACROSS THE NORTHERN OUTER WATERS . SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...WITH LOW PRESSURE MOVING IN CLOSE PROXIMITY TO THE COAST AND A HIGH PRESSURE AXIS INLAND...THE GRADIENT WILL BE INTENSIFIED THROUGH THE PERIOD. THIS CALLS FOR NORTHEAST WINDS OF 15- 20 KNOTS BASICALLY THROUGH THE PERIOD. AT TIMES SUSTAINED WINDS WILL ECLIPSE THIS RANGE MORE LIKELY LATER WEDNESDAY. THE GFS NUMERICAL GUIDANCE IS SHOWING SUSTAINED VALUES AROUND 30 KNOTS FOR THIS TIME...SEEMS A BIT STRONG FOR NOW BUT BEARS MONITORING. THE LATEST RUN OF THE SWAN MODEL SHOWS SEAS OF 3-5 FEET FOR A GOOD PART OF THE PERIOD STARTING LATER TOMORROW. FOR NOW WILL NOT RAISE A SMALL CRAFT ADVISORY BUT WITH ONLY SUBTLE CHANGES A HEADLINE COULD BE WARRANTED. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 PM MONDAY...COASTAL TROUGH WILL RETROGRADE TOWARDS THE COAST AND POSSIBLY MOVE ONSHORE FRIDAY...BEFORE A BACK DOOR TYPE FRONT DROPS SOUTHWARD ACROSS THE WATERS ON SATURDAY. THIS WILL MAINTAIN THE PROLONGED NE FLOW ACROSS THE WATERS...BUT WITH LOWER SPEEDS FRIDAY AS THE GRADIENT WEAKENS IN THE IMMEDIATE VICINITY OF THE TROUGH. SPEEDS THURSDAY AND SATURDAY WILL BE AROUND 15 KTS...BUT WILL FALL TO LESS THAN 10 KTS FRIDAY. AN SCA MAY BE NEEDED EARLY THURSDAY AS RESIDUAL 6 FTERS REMAIN FROM WEDNESDAY...BUT WAVE HEIGHTS WILL FALL INTO FRIDAY TO 2-3 FT...BEFORE RISING AGAIN TO 3-4 FT SATURDAY THANKS TO THE RETURN OF THE NE SURGE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK/SHK SHORT TERM...JDW LONG TERM...JDW AVIATION...DCH/MAC
Hazardous weather outlook, Sep 21, 4:17 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 417 PM EDT MON SEP 21 2015 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053>056- 222030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 417 PM EDT MON SEP 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-222030- COASTAL PENDER-COASTAL NEW HANOVER- 417 PM EDT MON SEP 21 2015 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-222030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 417 PM EDT MON SEP 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS LIKELY TUESDAY THROUGH EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.